MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205884
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a mpfl open surgery, a 1.8 mm straight drill was used to prepare the bone for implantation.One (1) q-fix 1.8 mm anchor was then inserted into the drill sleeve and deployed normally.The minitape was then placed into the cobraid black loop to be shuttled across the implant, and the end of the minitape was visible exiting the implant.The surgeon continued to tug on the minitape tail to reduce the loop, however, the tail snapped midway, and upon removal of the tape, the part that was supposed to enter the implant could be seen to be crumbled, causing it to be too thick to be shuttled into the implant.The procedure was completed, after a non-significant delay, with an equivalent s+n back up product.The surgeon used a 2.3mm bioraptor pk with a 2.3 mm drill into a new hole, and the remaining q-fix 1.8 anchor is still in patient's bone, the minitape excess was cut.No patient information available.No void left.No patient harm or injury.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 MT SUT BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24410355
Report Number1219602-2026-00543
Device Sequence Number5917467
Product Code MBI
UDI-Device Identifier00885556901700
UDI-Public885556901700
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205884
Device Lot Number2186500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/21/2026
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown